Testing for Asymmetric Comovements*

Chuang, O-Chia, Song, Xiaojun and Taamouti, Abderrahim ORCID: 0000-0002-1360-8803
(2022) Testing for Asymmetric Comovements*. OXFORD BULLETIN OF ECONOMICS AND STATISTICS, 84 (5). pp. 1153-1180.

[img] Text
Manuscript.pdf - Author Accepted Manuscript

Download (417kB) | Preview
[img] Text
Online_Appendix_January_2022_OBES.pdf - Author Accepted Manuscript

Download (460kB) | Preview


<jats:title>Abstract</jats:title><jats:p>This paper aims to provide non‐parametric tests for asymmetric comovements between random variables. We consider the popular Cramér‐von Mises and Kolmogorov–Smirnov test statistics based on the distance between positive and negative joint conditional exceedance distribution functions. These tests can capture both linear and nonlinear dependence in the data and do not require selecting kernel functions and bandwidths. We derive the asymptotic distributions of the tests and establish the validity of a block multiplier‐type bootstrap that one can use in finite‐sample settings. We also show that these tests are consistent for any fixed alternative and have non‐trivial power for detecting local alternatives converging to the null at the parametric rate. Monte Carlo simulations and a real financial data analysis illustrate satisfactory performance of the proposed tests.</jats:p>

Item Type: Article
Divisions: Faculty of Humanities and Social Sciences > School of Management
Depositing User: Symplectic Admin
Date Deposited: 12 Jan 2022 16:43
Last Modified: 04 Sep 2023 02:29
DOI: 10.1111/obes.12485
Related URLs:
URI: https://livrepository.liverpool.ac.uk/id/eprint/3146323